Alert archive / Kansas / High Wind Watches in 2005

High Wind Watch 1, NWS Dodge City, KS

November 13, 200527 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Nov 13, 2005, 1:55 PM CST for 27 counties in Kansas. It took effect at Nov 15, 2005, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 1:55 PM CST (19:55 UTC)
In effect from
Nov 15, 2005, 12:00 AM CST
Expired
Nov 15, 2005, 2:54 PM CST
In force
15 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-205 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 131955
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CST SUN NOV 13 2005

...HIGH WINDS EXPECTED BEHIND POWERFUL COLD FRONT...

.A SIGNIFICANT COLD FRONT WILL MOVE RAPIDLY SOUTH DOWN THE HIGH
PLAINS MONDAY NIGHT AS A VERY STRONG STORM SYSTEM DEVELOPS OVER
THE PLAINS. THE FRONT IS EXPECTED TO MOVE THROUGH SOUTHWEST KANSAS
DURING THE OVERNIGHT HOURS. SCATTERED RAIN OR SNOW SHOWERS ARE
EXPECTED FOR A FEW HOURS WHICH WOULD ALLOW WINDS OF 55 MPH OR
HIGHER TO OCCUR IN GUSTS. HIGH WINDS ARE EXPECTED TO PICK UP AGAIN
BY MIDDAY TUESDAY AS THE STORM DEPARTS AND DAYTIME MIXING
INCREASES.

KSZ030-031-043>046-061>066-074>081-084>090-140400-
/O.NEW.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
155 PM CST SUN NOV 13 2005 /1255 PM MST SUN NOV 13 2005/

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON. 

NORTH WINDS OF 35 TO 45 MPH ARE EXPECTED LATE MONDAY NIGHT OVER
ALL OF SOUTHWEST KANSAS BEHIND A POWERFUL COLD FRONT. NORTH TO
NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO OVER 55 MPH ARE
EXPECTED TO OCCUR DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY AS WELL.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

UMSCHEID
8 follow-up statements
000 
WWUS73 KDDC 140253
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CST SUN NOV 13 2005

...MONDAY NIGHT WILL BRING VERY STRONG WINDS TO THE AREA...

.A STRONG COLD FRONT WILL MOVE RAPIDLY SOUTH THROUGH THE HIGH
PLAINS MONDAY NIGHT AND TUESDAY. MEANWHILE...A SIGNIFICANT SYSTEM
WILL DEVELOP OVER THE PLAINS.  SCATTERED RAIN AND A FEW SNOW
SHOWERS ARE POSSIBLE FOR A FEW HOURS...COMBINED WITH NORTH WINDS
OF 55 MPH OR HIGHER.  THE HIGH WINDS SHOULD START TO SUBSIDE
TUESDAY NIGHT.

KSZ030-031-043>046-061>066-074>081-084>090-141200-
/O.CON.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
853 PM CST SUN NOV 13 2005 /753 PM MST SUN NOV 13 2005/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY AFTERNOON...

NORTH WINDS OF 35 TO 45 MPH ARE EXPECTED LATE MONDAY NIGHT OVER
ALL OF SOUTHWEST KANSAS BEHIND A POWERFUL COLD FRONT.  NORTH TO
NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO OVER 55 MPH ARE
EXPECTED TO OCCUR DURING THE DAY TUESDAY AS WELL.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

12
000 
WWUS73 KDDC 141010
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
410 AM CST MON NOV 14 2005

...STRONG WINDS ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS TONIGHT...

.A STRONG COLD FRONT IS FORECAST TO MOVE INTO SOUTHWEST KANSAS
THIS EVENING AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD
MOVE INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY
MID EVENING AND MOVING THROUGH THE MEDICINE LODGE AREA AROUND OR
AFTER MIDNIGHT. IN ADDITION TO THE WIND, THERE WILL BE A SLIGHT
CHANCE FOR RAIN OR RAIN MIXED WITH SNOW WITH THE FRONT. 

KSZ030-031-043>046-061>066-074>081-084>090-141815-
/O.CON.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
410 AM CST MON NOV 14 2005 /310 AM MST MON NOV 14 2005/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

NORTH WINDS AT 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE
FOR A TIME TONIGHT BEHIND A STRONG COLD FRONT THAT WILL MOVE
RAPIDLY THROUGH THE AREA. THE WINDS MAY DECREASE SOMEWHAT LATER
TONIGHT BUT WILL INCREASE AGAIN DURING THE DAY ON TUESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

GERARD
000 
WWUS73 KDDC 141813
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1213 PM CST MON NOV 14 2005

...STRONG WINDS CAN BE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND TUESDAY...

.A STRONG COLD FRONT WILL TO MOVE INTO SOUTHWEST KANSAS AFTER
MIDNIGHT AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE
INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY
1 AM AND THEN MOVE THROUGH THE MEDICINE LODGE AREA BY 5 AM. AS THIS
FRONT PASSES SOUTHERLY WINDS WILL QUICKLY SHIFT TO THE NORTHWEST
AND INCREASE INTO THE 40 TO 45 MPH RANGE.

OCCASIONAL SNOW SHOWERS WILL ALSO BE POSSIBLE BEHIND THIS FRONT.
THE COMBINATION OF THE SNOW SHOWERS AND STRONG WINDS WILL PRODUCE
BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT
TIMES BETWEEN 1 AM AND 6 AM.


KSZ030-031-043>046-061>066-074>081-084>090-150215-
/O.UPG.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/
/O.NEW.KDDC.HW.W.0001.051115T0700Z-051115T2100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1213 PM CST MON NOV 14 2005 /1113 AM MST MON NOV 14 2005/

...HIGH WIND WARNING IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO
3 PM CST /2 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM
CST /2 PM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED
BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE
AREA. THESE STRONG WINDS WILL BEGIN TO GRADUALLY DECREASE TUESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL
PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN
DRIVING.


$$

BURGERT/JOHNSON
000 
WWUS73 KDDC 141823 CCA
NPWDDC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1219 PM CST MON NOV 14 2005

...STRONG WINDS CAN BE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND TUESDAY...

.A STRONG COLD FRONT WILL MOVE INTO SOUTHWEST KANSAS AFTER
MIDNIGHT AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE
INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY 1
AM AND THEN MOVE THROUGH THE MEDICINE LODGE AREA BY 5 AM. AS THIS
FRONT PASSES SOUTHERLY WINDS WILL QUICKLY SHIFT TO THE NORTHWEST
AND INCREASE INTO THE 40 TO 45 MPH RANGE.

OCCASIONAL SNOW SHOWERS WILL ALSO BE POSSIBLE BEHIND THIS FRONT.
THE COMBINATION OF THE SNOW SHOWERS AND STRONG WINDS WILL PRODUCE
BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT
TIMES BETWEEN 1 AM AND 6 AM.


KSZ030-031-043>046-061>066-074>081-084>090-150245-
/O.UPG.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/
/O.NEW.KDDC.HW.W.0001.051115T0700Z-051115T2100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1219 PM CST MON NOV 14 2005 /1119 AM MST MON NOV 14 2005/

...HIGH WIND WARNING IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO
3 PM CST /2 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM
CST /2 PM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED
BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE
AREA. THESE STRONG WINDS WILL BEGIN TO GRADUALLY DECREASE TUESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL
PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN
DRIVING.


$$

BURGERT/JOHNSON
000 
WWUS73 KDDC 150153
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
753 PM CST MON NOV 14 2005

...STRONG WINDS CAN BE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND
TUESDAY...

.A STRONG COLD FRONT WILL MOVE INTO SOUTHWEST KANSAS AFTER
MIDNIGHT AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE
INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY
1 AM AND THEN MOVE THROUGH THE MEDICINE LODGE AREA BY 5 AM. AS
THIS FRONT PASSES SOUTHERLY WINDS WILL QUICKLY SHIFT TO THE
NORTHWEST AND INCREASE INTO THE 40 TO 45 MPH RANGE WITH GUSTS
OCCASIONAL SNOW SHOWERS WILL ALSO BE POSSIBLE BEHIND THIS FRONT.


KSZ030-031-043>046-061>066-074>081-084>090-151000-
/O.CON.KDDC.HW.W.0001.051115T0700Z-051115T2100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
753 PM CST MON NOV 14 2005 /653 PM MST MON NOV 14 2005/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT
MST/ TO 3 PM CST /2 PM MST/ TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT
MST/ TO 3 PM CST /2 PM MST/ TUESDAY. 

NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED
BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE
AREA. THESE STRONG WINDS WILL BEGIN TO GRADUALLY DECREASE TUESDAY
AFTERNOON.THE COMBINATION OF THE SNOW SHOWERS AND STRONG WINDS WILL
PRODUCE BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AT TIMES BETWEEN 1 AM AND 6 AM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL
PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN
DRIVING.

$$
000 
WWUS73 KDDC 151001
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CST TUE NOV 15 2005

...STRONG NORTH WINDS WILL CONTINUE TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL BE IN PLACE ACROSS WEST
CENTRAL, SOUTH CENTRAL AND SOUTHWEST KANSAS TODAY BEHIND A COLD
FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING. GUSTY NORTH
WINDS WILL PERSIST ACROSS THE AREA TODAY. THE STRONG WINDS SHOULD
BEGIN TO SUBSIDE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS.

KSZ030-031-043>046-061>066-074>081-084>090-151815-
/O.CON.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
401 AM CST TUE NOV 15 2005 /301 AM MST TUE NOV 15 2005/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
THIS AFTERNOON. 

NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL OCCUR
THIS MORNING AND EARLY AFTERNOON BEFORE GRADUALLY DECREASING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL
PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN
DRIVING ESPECIALLY ON EAST WEST ROADS.


$$

GERARD
000 
WWUS73 KDDC 151806
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1206 PM CST TUE NOV 15 2005

...STRONG NORTH WINDS WILL CONTINUE EARLY AFTERNOON...

.A TIGHT SURFACE PRESSURE GRADIENT WILL BE IN PLACE ACROSS WEST
CENTRAL... SOUTH CENTRAL AND SOUTHWEST KANSAS THIS AFTERNOON
BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS
MORNING. THE STRONG WINDS SHOULD BEGIN TO SUBSIDE THIS LATE
AFTERNOON AS THE PRESSURE GRADIENT WEAKENS.

KSZ030-031-043>046-061>066-074>081-084>090-152100-
/O.CON.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1206 PM CST TUE NOV 15 2005 /1106 AM MST TUE NOV 15 2005/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
THIS AFTERNOON. 

NORTH WINDS AT 35 TO 45 MPH WITH GUSTS TO NEAR 58 MPH WILL
CONTINUE THROUGH 3 PM AND THEN BEGIN TO GRADUALLY TAPER OFF.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL
PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN
DRIVING ESPECIALLY ON EAST WEST ROADS.

$$

BURGERT
000 
WWUS73 KDDC 152054
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CST TUE NOV 15 2005

...STRONG WINDS WILL CONTINUE TO SLOWLY SUBSIDE...

.AS AN AREA OF LOW PRESSURE OVER THE MISSOURI VALLEY TRACKS
EAST...STRONG NORTHWEST WINDS WILL CONTINUE TO SLOWLY SUBSIDE
THROUGH THE EARLY EVENING.

KSZ030-031-043>046-063>066-076>081-086>090-160100-
/O.CAN.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/
/O.NEW.KDDC.WI.Y.0004.051115T2100Z-051116T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
254 PM CST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

GUSTY NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE THROUGH SUNSET AND THEN BEGIN TO TAPER OFF.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ061-062-074-075-084-085-152200-
/O.CAN.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
254 PM CST TUE NOV 15 2005 /154 PM MST TUE NOV 15 2005/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH
WIND WARNING.

STRONG NORTHWEST WINDS HAVE DECREASED INTO THE 15 TO 25 MPH RANGE.
THESE WINDS WILL CONTINUE THROUGH SUNSET AND THEN BEGIN TO TAPER
OFF INTO THE 10 TO 15 MPH RANGE. 

$$
BURGERT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 13, 1:07 PM CST, 48 minutes earlier.

Area forecast discussion, Nov 13, 1:07 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
107 PM CST SUN NOV 13 2005

.DISCUSSION...

DAYS 1-2...

A VERY STRONG COLD FRONT PUSHING THROUGH WESTERN KANSAS LATE
TOMORROW NIGHT...WITH HIGH WINDS AND MUCH COOLER
TEMPERATURES...WILL BE THE MAIN CHALLENGE.

12Z UPPER AIR ANALYSIS REVEALED A VERY IMPRESSIVE JET CORE ABOUT
TO COME ASHORE THE PACIFIC NORTHWEST COAST. SOME AIREP
OBSERVATIONS OF 180KTS WERE WITHIN THE JET CORE. THE TROUGH THAT
BROUGHT SVR WX AND TORNADOES OVER IOWA WAS IN THE GREAT LAKES
REGION. THE POLAR FRONT HAD PUSHED INTO NORTHWEST TEXAS AND THE
OZARK REGION. SURFACE HIGH PRESSURE DOMINATED THE HIGH PLAINS
REGION. THE RIDGE WILL BE QUICKLY REPLACED BY A LEESIDE TROUGH
OVERNIGHT IN ADVANCE OF THE VERY INTENSE DIGGING UPPER JET. THIS
WILL ALLOW A DOWNSLOPE PLUME TO DEVELOP FROM NORTHEASTERN NEW
MEXICO INTO FAR SOUTHWEST KANSAS TOMORROW. HIGHS NEAR 70 ARE
EXPECTED IN THE SOUTHWEST PORTIONS OF THE CWA WITH LOWER 60S IN
THE EAST.

SOME REMNANT POLAR AIR IN THE EASTERN CWA WILL KEEP
TEMPS AT BAY SOMEWHAT. SURFACE CYCLONE WILL DEVELOP ON THE LEE
TROUGH OVER SOUTHEASTERN COLORADO BY LATE AFTERNOON INTO THE EARLY
EVENING HOURS WITH INTENSE COLD FRONTOGENESIS OCCURRING FROM THE
CHEYENNE RIDGE INTO WESTERN NEBRASKA. THIS IS WHEN THE
METEOROLOGICAL FUN BEGINS...

THE FRONT WILL ACCELERATE VERY RAPIDLY AFTER 00Z...KNIFING
SOUTHWARD AT AROUND 50MPH DOWN THE HIGH PLAINS. THE NAM SHOWS 55
TO 60KTS AT H85 JUST BEHIND THE FRONT FROM 06-09Z. AT H7...VERY
STRONG COLD FRONTOGENESIS FORCING WILL BE PRESENT. AT 09Z THE NAM
DEPICTS A 700MB TEMP GRADIENT FROM -14C IN FAR NW KS TO 0C NEAR
MEDICINE LODGE. NAM CROSS SECTION ACROSS THE FRONT REVEALS A
STEEPLY SLOPED FRONT EARLY ON AROUND 03Z BECOMING SHALLOWER SLOPED
WITH TIME THROUGH 09Z. THE BEST ASSOCIATED LIFT WOULD BE IN THE
03-06Z TIME FRAME OVER THE NORTHERN CWA. THE SLIGHTEST BIT OF
POTENTIAL INSTABILITY IS SHOWN IN THE ZONE OF FRONTOGENESIS...SO
CONVECTIVE PLUMES WILL DEFINITELY BE POSSIBLE ALONG THE FRONT AT
700MB. WHERE THE SHOWERS DEVELOP OVERNIGHT...THE 0Z LINE WILL BE
PLUMETTING TO 850-875MB...SO SNOW SHOWERS WILL DEFINITELY BE A
POSSIBILITY. GIVEN THE MAGNITUDE OF FRONTOGENESIS FORCING INVOLVED
WITH THE PRESENCE OF SLIGHT 700-600MB POTENTIAL INSTABILITY...A
HEAVY SHOWER OF RAIN AND/OR SNOW IS POSSIBLE...INCLUDING A QUICK
CLAP OF THUNDER...WHICH WOULD ALSO ALLOW THE 850-900MB 50KT WINDS TO
REACH THE SURFACE IN GUSTS. THE BAND OF SHOWERS WILL BE OVER WITH
QUICKLY HOWEVER...RACING TO THE SOUTH AT AROUND 50 MPH.

VERY STRONG COLD ADVECTION WILL RULE THE DAY TUESDAY. STRONG
SUBSIDENCE IN THE WAKE OF THE CYCLONE WILL ALLOW SKIES TO CLEAR
OUT. THIS WILL NOT NECESSARILY BE A GOOD THING...AS INSOLATION
WILL ALLOW DEEPER MIXING. NAM 800-700MB MEAN WIND OF AROUND 50KTS
WOULD LIKELY REACH THE SURFACE IN GUSTS BY MIDDAY TUESDAY...WITH
SUSTAINED WINDS AROUND 30 TO 35 KTS. THE MOMENTUM TRANSFER PROGS
LOOK QUITE IMPRESSIVE FOR A HIGH WIND EVENT...FROM BOTH THE NAM
AND THE GFS MODELS. THAT SAID...IN COORD WITH SURROUNDING
OFFICES...WILL HOIST A HIGH WIND WATCH FOR LATE TOMRROW NIGHT
THROUGH THE DAY TUESDAY. H85 TEMP PROGS WITH MOSTLY SUNNY SKIES
AND FAIRLY DEEP MIXING WILL SUPPORT HIGHS IN THE LOWER TO MID 40S
OVER MOST OF THE AREA TUESDAY.

DAYS 3-7...

NOT MUCH CHANGE TO THE GOING GRIDS. DID ADJUST TEMPERATURES A FEW
DEGREES LOWER IN THE LATER PERIODS DUE TO AMOUNT OF COLD AIR
EXPECTED INTO THE REGION AND DUE TO THE FACT THAT SOME OF THE
FORECAST TEMPERATURES REMAINED ABOVE NORMAL FOR THE DATE DESPITE ALL
THE COLD AIR WE ARE EXPECTING.

MODELS AND ENSEMBLES APPEAR QUITE REASONABLE OUT TO ABOUT 192 HOURS.
THEREAFTER THE GFS MAINTAINS THE HIGH AMPLITUDE UPPER FLOW PATTERN
WITH THE DEEP UPPER TROUGH OVER THE EASTERN CONUS, WHILE THE ECMWF
BECOMES PROGRESSIVE AGAIN AND TAKES THE EASTERN CONUS UPPER TROUGH
OUT INTO THE ATLANTIC BY 240 HOURS. IN EITHER CASE, ITS A WARM UP
FOR US.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  34  64  30  44 /   0   0  20   0
GCK  34  65  28  43 /   0   0  20   0
EHA  34  71  27  45 /   0   0   0   0
LBL  34  69  30  45 /   0   0  10   0
HYS  34  62  29  44 /   0   0  30   0
P28  36  63  35  47 /   0   0  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON
FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062-
KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078-
KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-
KSZ090.

&&

UMSCHEID/JOHNSON
Hazardous weather outlook, Nov 13, 9:56 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
956 AM CST SUN NOV 13 2005

KSZ030-031-043>046-061>066-074>081-084>090-141100-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
956 AM CST (856 AM MST) SUN NOV 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
AND SOUTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHWEST KANSAS WILL PLUNGE SUDDENLY INTO THE COLD SEASON AS A
SERIES OF EVER STRONGER COLD FRONTS BLAST SOUTH ACROSS THE AREA
DURING THE WEEK. MONDAY NIGHT AND TUESDAY WILL SEE THE STRONGEST
BLAST OF COLD AIR. IN FACT, TEMPERATURES MAY STRUGGLE TO GET ABOVE
THE FREEZING MARK ON TUESDAY. THIS REGIME WILL ALSO BRING INTENSE
NORTH WIND TO THE REGION BOTH MONDAY NIGHT AND TUESDAY WITH WIND
SPEEDS FLIRTING WITH HIGH WIND WARNING CRITERIA ON TUESDAY AND
POSSIBLY FOR A SHORT PERIOD ON MONDAY NIGHT. ON TUESDAY, THE STRONG
NORTH WIND COMBINED WITH NEAR FREEZING TEMPERATURES WILL PRODUCE
WIND CHILLS IN THE TEENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JOHNSON

Nearby

High Wind Watches in Kansas, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.